Valium withdrawal treatment: How to treat Valium withdrawal
How to treat Valium withdrawal
When you are ready to stop using Valium, be sure to seek medical advice. In fact, withdrawing from benzodiazepines can be dangerous (medicines like Valium can trigger seizures, panic attacks and suicidal thoughts), so it is best to slowly withdraw from Valium over the course of several weeks. This is done by slowly decreasing doses of Valium (diazepam) over time.
How else can you treat Valium withdrawal symptoms? And when should you seek treatments for Valium addiction? More on how to treat Valium withdrawal here, with a section for your questions at the end.
Effects of withdrawal from Valium
Benzodiazepines like Valium interact with the body much like alcohol does. They depress the central nervous system and slow the body’s responses. This is whyValiums relaxes muscles and alter your mood so that you are in a state of relaxation. But over time, and the more you use valium, your body develops a dependency. Chemical dependency on Valium means that diazepam has integrated with the central nervous system so that Valium is essential for normal body function.
When you are physically dependent on Valium and stop taking or miss a dose of Valium, withdrawal symptoms result. The main effect of withdrawal from Valium is the loss of relaxation – instead, the body inundated with information. You go from a relaxed state to one of activity and agitation. These effects of withdrawal from Valium can be painful and uncomfortable. However, Valium withdrawal is rarely life threatening.
Withdrawal from Valium symptoms
During withdrawal from Valium, your body is trying to regain a level of homeostasis. For the first week or two after you stop taking Valium, you will probably experience several withdrawal symptoms. Withdrawal from Valium symptoms include:
- abdominal pains
- dysphoria (profound dissatisfaction)
- extreme anxiety
- muscle pain
- tingling of extremities
But these withdrawal from Valium symptoms don’t just occur in the first weeks after cessation of diazepam. Any of these symptoms can recur, or “rebound”, several weeks after acute Valium withdrawal has worn off. Make sure that you can address these symptoms weeks or months later. Just knowing that withdrawal from Valium symptoms will happen later can help you prepare to take care of them.
How to treat Valium withdrawal symptoms
1. Seek medical advice – The best way to treat Valium withdrawal symptoms is to do so under MEDICAL SUPERVISION. Make sure you have a doctor and someone you can talk to while you are going through withdrawal so they can support and treat anything that may arise. If you are expecting to go through severe withdrawal and are unable to slowly reduce your Valium doses then you may want to withdrawal under the supervision of medical professional, detox facility, or under the care of a rehab facility.
2. Taper doses – Additionally, you can treat Valium withdrawal symptoms through the process of tapering (See below).
3. Get enough vitamins and nutrients – It is important to replace the lost nutrients and vitamins your body has lost during Valium withdrawal. Taking Vitamin B, Potassium, and/or Zinc can really help to support body repair.
4. Prescription antidepressants – If your mood is negatively being affected as the result of Valum withdrawal, antidepressants can help. Still, it is important to be careful and monitor antidepressant therapy to avoid trading one dependency for another.
5. Avoid alcohol and benzodiazepines – It is also best to avoid other benzodiazepines and alcohol while you are withdrawing because these substances can exacerbate pain and can make it more dangerous to effectively withdraw from diazpem.
6. Rest – Otherwise, get the sleep and fluids that your body needs to repair itself. Take time off work, if possible, and rest at home after acute Valium withdrawal.
Best way to withdraw from Valium
The best way to withdraw from Valium is to gradually reduce Valium doses with the help of a doctor, rather than go cold turkey. Benzodiazepines are generally reduced by 10% every two to four weeks depending on the level of Valium in the system. It is always best to withdraw slowly, compensate for reductions in doses and adjust a tapering schedule than to try and withdraw rapidly from these types of drugs. Withdrawing from Valium cold turkey can trigger seizures, panic attacks, and suicidal thoughts.
While Valium is being reduced, you may experience symptoms of withdrawal and it may take longer for all symptoms of withdrawal to resolve. Because of the rebound effect, it can be tricky to gauge the length of withdrawal, what it will look and how to treat it. This is why the best way to to withdraw from Valium is always under medical supervision
Valium withdrawal treatment questions
Still have questions about Valium withdrawal treatment? Would you like to know more? Please ask any questions you may have and we will get back to you personally and promptly.